Alert archive / New Mexico / Wind Advisories in 2017
Wind Advisory 29, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Apr 27, 2017, 3:42 AM MDT. It took effect at Apr 27, 2017, 11:00 AM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2017, 3:42 AM MDT (09:42 UTC)
- In effect from
- Apr 27, 2017, 11:00 AM MDT
- Expired
- Apr 27, 2017, 7:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
807 WWUS75 KABQ 270942 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 342 AM MDT Thu Apr 27 2017 ...STRONG TO DAMAGING WINDS RETURN TODAY... .Strong to damaging winds will return to much of New Mexico today as another upper level trough moves from west to east along the New Mexico and Colorado border. The strongest winds are expected across the Sandia, Manzano and south central mountains as well as the central and south central highlands. Gusts near 60 mph will be possible in this area. Winds will diminish this evening. NMZ521-523-524-526-539-540-271800- /O.UPG.KABQ.HW.A.0013.170427T1600Z-170428T0100Z/ /O.NEW.KABQ.HW.W.0016.170427T1500Z-170428T0100Z/ Sandia/Manzano Mountains-Central Highlands- South Central Highlands-South Central Mountains- Eastern Lincoln County-Southwest Chaves County- 342 AM MDT Thu Apr 27 2017 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a High Wind Warning, which is in effect from 9 AM this morning to 7 PM MDT this evening. The High Wind Watch is no longer in effect. * LOCATION...Sandia, Manzano and South Central Mountains, Central and South Central Highlands, Eastern Lincoln and Southwest Chaves Counties. * WINDS...West to northwest 30 to 40 mph with gusts to around 60 mph. * TIMING...Wind will strengthen through the morning, peak during the afternoon and diminish this evening. * VISIBILITY...Locally reduced in dust prone locations. * LOCAL IMPACTS...Strong cross winds will impact north to south oriented roads. Light weight and unsecured objects may become airborne. Flimsy structures may topple over. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, A High Wind Warning means damaging winds are imminent or highly likely. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ505>508-512>515-519-520-522-525-527>538-271800- /O.NEW.KABQ.WI.Y.0029.170427T1700Z-170428T0100Z/ West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Estancia Valley-Upper Tularosa Valley- Raton Ridge/Johnson Mesa-Far Northeast Highlands- Northeast Highlands-Union County-Harding County- Eastern San Miguel County-Guadalupe County-Quay County- Curry County-Roosevelt County-De Baca County-Chaves County Plains- 342 AM MDT Thu Apr 27 2017 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from 11 AM this morning to 7 PM MDT this evening. * LOCATION...This includes all of eastern New Mexico, the Estancia, Upper Tularosa, middle and lower Rio Grande Valley and much of western New Mexico near and south of Interstate 40. * WINDS...Westerly at 25 to 35 mph with gusts between 50 and 55 mph. * TIMING...Winds will increase late this morning, peak during the afternoon, and diminish early this evening. * VISIBILITY...Locally reduced in dust prone locations. * LOCAL IMPACTS...Strong cross winds are expected on north to south oriented roadways which may make driving difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ 34
2 follow-up statements
943 WWUS75 KABQ 271826 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1226 PM MDT Thu Apr 27 2017 ...STRONG TO DAMAGING WINDS TODAY... .Strong to damaging winds are developing much of New Mexico today as another upper level trough moves from west to east along the New Mexico and Colorado border. The strongest winds are expected across the Sandia, Manzano and south central mountains as well as the central and south central highlands. Gusts near 60 mph will be possible in this area. Winds will diminish this evening. NMZ521-523-524-526-539-540-280100- /O.CON.KABQ.HW.W.0016.000000T0000Z-170428T0100Z/ Sandia/Manzano Mountains-Central Highlands- South Central Highlands-South Central Mountains- Eastern Lincoln County-Southwest Chaves County- 1226 PM MDT Thu Apr 27 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * LOCATION...Sandia, Manzano and South Central Mountains, Central and South Central Highlands, Eastern Lincoln and Southwest Chaves Counties. * WINDS...West to northwest 30 to 40 mph with gusts to around 60 mph. * TIMING...Wind will peak during the afternoon and diminish this evening. * VISIBILITY...Locally reduced in dust prone locations. * LOCAL IMPACTS...Strong cross winds will impact north to south oriented roads. Light weight and unsecured objects may become airborne. Flimsy structures may topple over. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, A High Wind Warning means damaging winds are imminent or highly likely. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ505>508-512>515-519-520-522-525-527>538-280100- /O.CON.KABQ.WI.Y.0029.000000T0000Z-170428T0100Z/ West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Estancia Valley-Upper Tularosa Valley- Raton Ridge/Johnson Mesa-Far Northeast Highlands- Northeast Highlands-Union County-Harding County- Eastern San Miguel County-Guadalupe County-Quay County- Curry County-Roosevelt County-De Baca County-Chaves County Plains- 1226 PM MDT Thu Apr 27 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * LOCATION...This includes all of eastern New Mexico, the Estancia, Upper Tularosa, middle and lower Rio Grande Valley and much of western New Mexico near and south of Interstate 40. * WINDS...Westerly at 25 to 35 mph with gusts between 50 and 55 mph. * TIMING...Winds will peak during the afternoon, and diminish early this evening. * VISIBILITY...Locally reduced in dust prone locations. * LOCAL IMPACTS...Strong cross winds are expected on north to south oriented roadways which may make driving difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
437 WWUS75 KABQ 280040 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 640 PM MDT Thu Apr 27 2017 NMZ521-523-524-526-539-540-280145- /O.EXP.KABQ.HW.W.0016.000000T0000Z-170428T0100Z/ Sandia/Manzano Mountains-Central Highlands- South Central Highlands-South Central Mountains- Eastern Lincoln County-Southwest Chaves County- 640 PM MDT Thu Apr 27 2017 ...HIGH WIND WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING... Winds will continue to weaken through sunset, so the High Wind Warning will be allowed to expire. $$ NMZ505>508-512>515-519-520-522-525-527>538-280145- /O.EXP.KABQ.WI.Y.0029.000000T0000Z-170428T0100Z/ West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Estancia Valley-Upper Tularosa Valley- Raton Ridge/Johnson Mesa-Far Northeast Highlands- Northeast Highlands-Union County-Harding County- Eastern San Miguel County-Guadalupe County-Quay County- Curry County-Roosevelt County-De Baca County-Chaves County Plains- 640 PM MDT Thu Apr 27 2017 ...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING... Winds will continue to weaken through sunset, so the Wind Advisory will be allowed to expire.. $$ 44
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Apr 27, 3:40 AM MDT, 2 minutes earlier.
Area forecast discussion, Apr 27, 3:40 AM MDT, 2 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 340 AM MDT Thu Apr 27 2017 .SYNOPSIS... Strong winds are expected to return to the east and south today with critical fire weather conditions along and south of Interstate 40 this afternoon. A few showers and storms will pass over the north as well. An unseasonably cold storm system remains on track for Friday through Saturday night. This system has the potential to bring significant snow to the northeast third of the state Saturday. Highs Saturday will range from 20 to 35 degrees below average and much of the forecast area could see near to below freezing temperatures Saturday night. Drier northwest flow aloft moves in on Sunday with another cold front impacting the east next Tuesday or Wednesday. && .DISCUSSION... Light precipitation passing over the region north of Interstate 40 early this morning. RAP13 indicates the majority of precipitation will be focused over the northwest and Sangre de Cristo mts today with spotty showers over the west central high terrain and Sandia/Manzano mts. Winds to be the main story though and definitely not clear cut in regards to placement of wind advisories or high wind warnings, thanks to disparities in the different models and potential for cloud cover to limit mixing hgts. Zones across the south and east will be the main focus areas though as the forecast sfc pressure gradient becomes oriented from northwest to southeast over the state. Chances for precipitation over the north taper off tonight, then the incoming storm system sags into the Four Corners area late Friday afternoon. Winds could be strong again Friday afternoon over the south, and as band of precipitation develops from west to east over central NM. NAM is shifted farther north from the GFS in regards to the axis of precipitation but both are similar with the idea. High temperatures will trend cooler and will be 5 to 15 degrees below average over most of the forecast area. Precipitation ramps up Friday night as the colder 700 mb temperatures move in from the northwest initially, allowing for what may turn out to be some advisory level snow accumulations along the Contdvd. The upper low tracks over the state Saturday, while the back door cold front rips down the eastern plains. The sfc gradient Saturday morning is close to 20mb so winds will be definitely brisk and gusty. The colder air aloft still forecast to be around -10 degC is shown to pour down the east slopes of the central mt chain and plains. Timing of transition of liquid to frozen precipitation a little tricky, but higher QPF values have shifted more over the northeast than Sangre de Cristo mts although forecast snow amounts enough for advisory or even warning anyway. Decided to out with a winter storm watch starting Friday night at midnight and continuing into late Saturday night, when the storm system should be exiting. Near to below freezing temperatures across the entire forecast area are possible Saturday night. Temperatures slowly warm up early next week with dry weather but another cold front to impact at least the eastern third to half forecast for Tuesday/Wednesday. Dry nw flow or a ridge may dominate mid to late next week but unsettled wx may follow. && .FIRE WEATHER... Critical fire weather conditions are expected today across zones 106, 107 and 108, though by no means is today a "slam dunk." Despite being only a few hours away, models continue to struggle with the details. The GFS continues to show much higher mountain top level winds and much higher mixing heights than the NAM this afternoon. Plus there is a question of cloud cover and minimum humidities. In the middle Rio Grande Valley, the greatest concern for critical conditions exists south of the ABQ metro area, while in Zone 107, the area of greatest concern is south of Highway 60. Humidities may be too high north of these areas today, though the winds will be very strong. Additionally, concern is lower for areas that have seen recent rainfall, including the Sandia and Manzano Mtns and Quay County. Zones 106, 107 and 108 have been upgraded to a Red Flag Warning, but have opted to not upgrade Zone 109 due to limited areal extent of critical conditions. The winds will be strong area wide today, through the strongest winds are expected across Zone 107 where gusts will near 60 mph. Gusts near 50 mph can be expected across much of the plains, Rio Grande Valley and west central NM. Winds will decrease this evening. Overnight, a Pacific front will move from northwest to southeast, setting up somewhere in the vicinity of a Gallup to Albuquerque to Raton line by noon Friday. Models indicate precipitation will develop along and behind the front during the afternoon and will expand in coverage as the front continues to shift southeastward. Widespread wetting rains and a few thunderstorms are expected. Temperatures will cool several degrees Friday behind the front, but the major cooldown will occur Friday night and Saturday. An upper level low will track across northern and central NM as a very strong cold front drops from north to south. Snow is expected to develop across the northern mountains, northeast and portions of east central NM Friday night through Saturday. Significant snow amounts are likely, especially across the Sangre de Cristo Mtns and the Raton Ridge/Johnson Mesa area where more than a foot of snow is possible. High temperatures on Saturday will be 20 to 35 degrees below normal. The system will shift into west Texas Saturday night and precip will diminish. However, temperatures will plummett. mainly locations across northern and western NM will see a hard freeze while portions of the east central plains and Rio Grande Valley may dip just below the freezing mark. The warming trend will begin on Sunday and continue through Tuesday, though most areas will remain below normal through the time period thanks to northwest flow aloft. Another back door front is expected to slide down the plains Tuesday night as a northern stream trough slide across the Rockies into the Plains. Another shortwave on Wednesday may bring precip to northeast plains again. 34 && .AVIATION... 06Z TAF CYCLE A weak disturbance will brush northern NM overnight increasing the chances for low elevation rain and mtn snow across north central and northwest NM. Isold TS is also possible. Areas of MVFR to IFR cigs are expected to develop as well as mtn obscurations. Precip will diminish in the aftn with cigs lifting to VFR. Winds will be the other main story today. Winds will increase by mid morning, and by mid aftn, gusts between 40 and 50kt are expected. Localized areas of BLDU are possible. Winds will decrease around sunset, except across the south central and southwest mtns where winds will continue through much of the night. 34 && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 65 34 54 29 / 20 10 20 10 Dulce........................... 57 27 51 25 / 30 20 20 20 Cuba............................ 59 29 50 26 / 10 5 30 20 Gallup.......................... 67 32 54 25 / 0 5 20 20 El Morro........................ 65 33 54 23 / 5 5 30 40 Grants.......................... 68 34 58 27 / 0 0 30 30 Quemado......................... 70 40 62 27 / 0 0 40 50 Glenwood........................ 78 50 70 39 / 0 0 40 30 Chama........................... 52 23 46 21 / 30 20 30 20 Los Alamos...................... 61 32 55 30 / 0 5 30 30 Pecos........................... 60 32 52 29 / 0 0 30 50 Cerro/Questa.................... 56 25 51 24 / 20 5 30 50 Red River....................... 46 20 41 20 / 20 10 40 60 Angel Fire...................... 51 24 49 24 / 20 5 30 60 Taos............................ 58 27 54 26 / 20 5 30 40 Mora............................ 58 30 52 28 / 0 5 30 60 Espanola........................ 66 35 57 33 / 0 5 20 20 Santa Fe........................ 63 33 54 29 / 0 0 30 40 Santa Fe Airport................ 66 34 58 31 / 0 0 30 40 Albuquerque Foothills........... 69 42 59 35 / 0 0 30 50 Albuquerque Heights............. 73 45 62 36 / 0 0 30 40 Albuquerque Valley.............. 73 46 65 37 / 0 0 30 40 Albuquerque West Mesa........... 71 43 61 36 / 0 0 30 40 Los Lunas....................... 76 45 67 37 / 0 0 30 50 Rio Rancho...................... 70 42 61 35 / 0 0 30 40 Socorro......................... 81 51 70 41 / 0 0 30 50 Sandia Park/Cedar Crest......... 65 37 55 31 / 0 0 40 50 Tijeras......................... 69 38 58 33 / 0 0 40 50 Moriarty/Estancia............... 69 37 58 32 / 0 0 40 50 Clines Corners.................. 66 36 58 30 / 0 0 40 50 Gran Quivira.................... 74 44 65 33 / 0 0 40 50 Carrizozo....................... 77 52 69 38 / 0 0 30 50 Ruidoso......................... 68 49 62 37 / 0 0 30 50 Capulin......................... 60 29 57 27 / 20 5 30 70 Raton........................... 64 31 59 31 / 20 5 30 60 Springer........................ 63 33 63 31 / 10 5 30 60 Las Vegas....................... 63 33 56 29 / 0 0 30 60 Clayton......................... 69 39 64 32 / 10 5 20 70 Roy............................. 68 36 63 31 / 0 5 30 70 Conchas......................... 75 44 72 38 / 0 0 20 60 Santa Rosa...................... 75 44 71 37 / 0 0 20 60 Tucumcari....................... 80 45 74 42 / 0 5 20 60 Clovis.......................... 79 47 76 43 / 0 0 20 50 Portales........................ 81 49 78 44 / 0 0 20 40 Fort Sumner..................... 83 48 77 42 / 0 0 20 50 Roswell......................... 87 55 84 50 / 0 0 10 30 Picacho......................... 79 53 75 43 / 0 0 20 30 Elk............................. 75 52 71 42 / 0 0 20 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 11 AM this morning to 7 PM MDT this evening for the following zones... NMZ505>508-512>515-519-520-522-525-527>538. Winter Storm Watch from late Friday night through late Saturday night for the following zones... NMZ512>515-527>531. Red Flag Warning from 1 PM this afternoon to 7 PM MDT this evening for the following zones... NMZ106>108. High Wind Warning from 9 AM this morning to 7 PM MDT this evening for the following zones... NMZ521-523-524-526-539-540. &&
Hazardous weather outlook, Apr 26, 3:55 AM MDT, 23 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 355 AM MDT Wed Apr 26 2017 NMZ501>540-271200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 355 AM MDT Wed Apr 26 2017 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday High winds with gusts to around 60 mph are possible from the Sandia and Manzano mountains and Central Highlands south to southwest Chaves County Thursday. Critical fire weather conditions are possible Thursday along and south of Interstate 40. A wintry storm system remains on track for Friday and Saturday. Snow accumulations could be focused over the northeast third of New Mexico Saturday, and freezing temperatures Saturday night will impact the north and east. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 3:25 AM MDT | Red Flag Warning | ABQ | Bernalillo, Sandoval, Socorro, Valencia | 16 hr |
| Apr 27, 3:42 AM MDT | High Wind Warning | ABQ | 15 hr | |
| Apr 27, 3:59 AM MDT | Winter Storm Watch | ABQ | 24 hr |
Nearby
Wind Advisories in New Mexico, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.